Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 326, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 28, 2005, 11:49 AM CST for DeKalb County, Putnam County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 28, 2005, 11:49 AM CST (17:49 UTC)
- Expired
- Dec 28, 2005, 12:15 PM CST
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties DeKalb County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 356 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 281750
SVROHX
TNC041-141-281815-
/O.NEW.KOHX.SV.W.0326.051228T1749Z-051228T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1149 AM CST WED DEC 28 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DE KALB COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF SMITHVILLE
PUTNAM COUNTY IN TENNESSEE
THIS INCLUDES THE CITIES OF COOKEVILLE AND BAXTER
* UNTIL 1215 PM CST
* AT 1142 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SMITHVILLE...AND
MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAXTER AND COOKEVILLE BY 1205 PM CST
ALGOOD BY 1215 PM CST
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
ONE OF THE GREATEST DANGERS FROM THIS STORM IS EXPECTED TO BE LARGE
HAIL.
LAT...LON 3620 8539 3591 8577 3591 8579 3603 8592
3603 8591 3611 8580 3611 8579 3618 8570
3623 8560
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 28, 3:46 AM CST, 8 hours 3 minutes earlier.
Area forecast discussion, Dec 28, 3:46 AM CST, 8 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 346 AM CST WED DEC 28 2005 .DISCUSSION... SURFACE LOW PRESSURE IS EXPECTED TO STRENGTHEN IN SOUTHERN ILLINOIS THIS MORNING. A COLD FRONT WAS GETTING CLOSE TO THE MISSISSIPPI RIVER...MOVING EAST AROUND 40 MPH. WARM AIR WILL CONTINUE TO STREAM INTO MIDDLE TENNESSEE...MORESO AT H9. ATM CAPPED. 00Z MODELS SHOW A UPPER LOW CROSSES THE OHIO VALLEY THIS AFTERNOON... AND SURFACE LOW MAY OCCLUDE. STILL EXPECT THE FRONT TO MOVE THROUGH METRO NASHVILLE AROUND NOON. MODEST DESTABILIZATION WILL CONTINUE THIS MORNING. S/B CAPES AROUND 500 J/KG TO THE WEST...WITH LOWER FREEZING LEVELS. WARM NOSE OF MID 60S AND DEWPOINT MAX HELPING TO DEVELOP LINE OF SHOWERS AND TSTORMS FROM KPAH TO KDYR. EXPECT LINE OF STORMS TO MOVE NORTHEAST WITH TRACK OF SURFACE LOW. LOOKS LIKE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS MIDDLE TENNESSEE. ONE CAVEAT...WILL NEED TO MONITOR OCCLUSION FOR SOUTH EXTENSION OF LINE. MOS TEMPERATURES TOO COOL AND POPS TOO HIGH TODAY. COLDER AIR MOVES IN TONIGHT WITH LINGERING RAIN SHOWERS. POSTED A LIKELY POP IN THE UPPER PLATEAU...PCPN ALL LIQUID. SURFACE HIGH PRESSURE AND UPPER RIDGE APPROACH ON THURSDAY...SO NOT A BIG COOLDOWN. MAV TOO QUICK TO CLEAR CLOUDS THU. PROGRESSIVE MILD PATTERN CONTINUES AS ANOTHER SURFACE LOW APPROACHES MIDDLE TENNESSEE FRIDAY NIGHT. WILL CONTINUE WITH CHANCE OF SHOWERS. NO SIGN OF ARCTIC AIR THIS FAR SOUTH FOR A FEW DAYS INTO THE NEW YEAR. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 61 37 43 32 / 40 40 10 10 CLARKSVILLE 59 38 44 32 / 40 40 0 10 CROSSVILLE 57 36 39 29 / 50 60 20 10 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Dec 28, 5:30 AM CST, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST WED DEC 28 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-291130- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CST WED DEC 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL MOVE THROUGH THE AREA TODAY WITH SHOWERS AND THUNDERSTORMS ALONG AND PRECEDING THE FRONT. LACK OF ATMOSPHERIC INSTABILITY SHOULD PREVENT THESE STORMS FROM BECOMING SEVERE. SHOWERS BEHIND THE FRONT WILL TAPER OFF GRADUALLY TONIGHT. LITTLE OR NO SNOW IS EXPECTED IN THE COLD AIR BEHIND THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ANOTHER FRONT IS EXPECTED IN THE AREA FRIDAY NIGHT AND SATURDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS. MORE SHOWERS ARE EXPECTED FOR SUNDAY NIGHT THROUGH MONDAY NIGHT AS A LOW DEVELOPS IN THE LOWER PLAINS. AGAIN...ACTIVITY IS NOT EXPECTED TO BECOME SEVERE. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. JLM
In the hours before
Special weather statement, Dec 28, 9:49 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 949 AM CST WED DEC 28 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-282200- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 949 AM CST WED DEC 28 2005 ...STRONG THUNDERSTORMS POSSIBLE IN MIDDLE TENNESSEE TODAY... A COLD FRONT WILL MOVE EAST TODAY...ACROSS MIDDLE TENNESSEE. SCATTERED THUNDERSTORMS WILL FORM AHEAD OF THE FRONT...GENERALLY EAST OF INTERSTATE 65. ISOLATED STRONG STORMS ARE POSSIBLE...WITH HAIL STONES TO DIME SIZE. IN ADDITION...GUSTY SOUTHWEST WINDS... 15 TO 25 MPH CAN BE EXPECTED ACROSS THE AREA...WITH STRONGER GUSTS NEAR THUNDERSTORMS. BOYD
Local storm report, Dec 28, 11:00 AM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL 6 E LEBANON 36.21N 86.21W
12/28/2005 0.50 INCH WILSON TN TRAINED SPOTTER
HAIL THE SIZE OF A SMALL MARBLE TO A DIME.
&&
DMASSIENearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.